Oklahoma, 2005

Damaging Wind in Oklahoma, June 12, 2005

June 12, 2005 · NWS AMA · 1 event in 1 county or zone

Severe thunderstorms over the western Oklahoma panhandle during the early morning hours produced high winds. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms over the western Oklahoma panhandle during the early morning hours produced high winds. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 12, 2:45 AM CST, 30 minutes earlier.

Area forecast discussion, Jun 12, 2:45 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
345 AM CDT SUN JUN 12 2005

.DISCUSSION...
STILL HAVE STORMS IN NORTHERN CWA PUSHING OFF TO THE NORTH...WITH
ANOTHER SHORT WAVE MOVING TOWARD THE PANHANDLES OUT OF NEW MEXICO.
SPENT MOST OF THE MORNING WORKING ON SHORT TERM DUE TO THE STRONG
POTENTIAL FOR ANOTHER SEVERE EVENT TOMORROW...AND GENERALLY LEFT
THE LONG TERM PACKAGE AS IT STOOD. WV IMAGERY SHOWS SHORT WAVE
ENERGY MOVING TOWARD PANHANDLES AND COULD BRING ANOTHER BOUGHT OF
THUNDERSTORMS WITHIN THE NEXT FEW HOURS...OTHERWISE WORRIED MOST
ABOUT BASE OF UPPER TROUGH THAT SHOULD REACH THE CWA BY 15Z OR SO.
MESO ETA INDICATING STRONG VORT MAXES BEHIND THE TROUGH AXIS THAT
WILL BE PASSING THROUGH REGION UNTIL 06Z OR SO. SO UPPER LEVEL
SUPPORT WILL BE MORE THAN AVAILABLE. AT THE SURFACE...A LEE SIDE
TROUGH DEVELOPS OUT AHEAD OF THE UPPER TROUGH. MODELS SEEM TO
AGREE THAT WINDS IN THE SOUTHEASTERN TEXAS PANHANDLE WILL BACK MORE
TO THE SOUTHEAST PROVIDING STRONG DIRECTIONAL SHEAR. CURRENTLY
MODELS SHOW THE LEADING EDGE OF AN UPPER LEVEL JET WILL PIERCE INTO
THE EASTERN CWA RIGHT AROUND 00Z...WITH A DIFFLUENT ZONE IN THE SAME
AREA. MOISTURE WILL BE THERE AHEAD OF THE DRY LINE THAT WILL SET UP
ROUGHLY ALONG THE CENTRAL ZONES. ADJUSTED POPS TO BETTER SUIT WHERE
THE DRY LINE WILL BE...AND INCREASED POPS IN THE EAST WITH MENTION
OF SEVERE FOR TOMORROW AFTERNOON AND EVENING. ALSO INCLUDED SOME
CHANCE POPS FROM 06 TO 12Z JUST IN CASE STORM DECIDE TO LINGER AS
THEY DID TONIGHT. ALTHOUGH EXPECTING THE UPPER TROUGH TO PUSH MOST
OF THE ACTIVITY EAST OF THE CWA BY 08Z OR SO. SET UP IS IN PLACE FOR
ANOTHER SEVERE EVENT...AND SPC HAS NOTCHED THE SOUTHEASTERN TEXAS
PANHANDLE WITH A 15 PERCENT RISK OF TORNADOES WHICH SEEMS VERY
PLAUSIBLE GIVEN THE SYNOPTIC PATTERN.

AS MENTIONED ABOVE...ONLY MADE MINOR ADJUSTMENTS TO LONG TERM
PACKAGE. MESO ETA NOW SEEMS TO HAVE BEST HANDLE ON COLD FRONT FOR
TUESDAY MORNING...SO WENT MOSTLY WITH A MIX OF THE PREVIOUS GRIDS
AND THE MESO ETA FOR THE FRONT. ALSO INCLUDED 10 POPS FOR THURSDAY
MORNING...WHICH MAY NEED TO BE UPPED IF MODELS CONTINUE TO SHOW THE
SHORT WAVE ENERGY MOVING INTO THE CWA AROUND THE UPPER RIDGE. IN
FACT...WOULD NOT BE SURPRISED IF STORMS DEVELOP THURSDAY AND
EVEN FRIDAY IN THE NORTH WEST FLOW REGIME. BUT MODELS ARE HAVING A
BIT OF TROUBLE WITH THE MASSIVE CLOSED LOW THAT WILL DEVELOP IN THE
GULF OF ALASKA THURSDAY AFTERNOON. THE LOW WILL PROBABLY PUSH THE
RIDGE OFF TO THE EAST...BUT MODELS THINK THE LOW WILL RIDE OVER THE
TOP OF THE RIDGE WHICH APPEARS TO AMPLIFY EARLY NEXT WEEK. IT WILL
BE THE MIDDLE OF JUNE SO THAT RIDGE MAY INDEED BE FAIRLY STOUT...SO
LEFT OUT POPS FOR NOW AFTER THURSDAY MORNINGS 10S.

BROST

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                86  60  86  59 /  30  20   0   0
BEAVER OK                  81  63  87  58 /  50  50   0   0
BOISE CITY OK              80  56  85  51 /  20  10   0   0
BORGER TX                  85  64  88  59 /  30  30   0   0
BOYS RANCH TX              86  59  88  57 /  20  10   0   0
CANYON TX                  87  59  87  60 /  30  20   0   0
CLARENDON TX               88  64  89  63 /  40  40   0   0
DALHART TX                 83  58  86  55 /  20  10   0   0
GUYMON OK                  81  60  87  55 /  30  30   0   0
HEREFORD TX                87  59  89  60 /  20  10   0   0
LIPSCOMB TX                83  63  88  60 /  50  50   0   0
PAMPA TX                   85  64  87  60 /  40  40   0   0
SHAMROCK TX                88  67  90  63 /  50  50   0   0
WELLINGTON TX              90  67  91  64 /  50  50   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

03/14
Hazardous weather outlook, Jun 11, 10:52 PM CST, 4 hours 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1152 PM CDT SAT JUN 11 2005

OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1152 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF ADDITIONAL SEVERE THUNDERSTORMS THIS
TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.
THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS
AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE
EASTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY
SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST FORECASTS AND BE READY
FOR ACTIVATION TONIGHT...AND AGAIN SUNDAY.

WYNNE

In the hours before

Special weather statement, Jun 12, 12:14 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
114 AM CDT SUN JUN 12 2005

TXZ010-015-120700-
HEMPHILL TX-WHEELER TX-
114 AM CDT SUN JUN 12 2005

...STRONG THUNDERSTORM IN HEMPHILL AND WHEELER COUNTIES...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM GLAZIER TO 6 MILES
WEST OF LELA AT 114 AM CDT...MOVING EAST AT 25 MPH...TOWARD LAKE
MARVIN...WHEELER...AND SHAMROCK.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 12, 12:20 AM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
120 AM CDT SUN JUN 12 2005

TXZ018-120700-
ARMSTRONG TX-
120 AM CDT SUN JUN 12 2005

...STRONG THUNDERSTORM IN ARMSTRONG COUNTY...

A STRONG THUNDERSTORM WAS LOCATED NEAR CLAUDE AT 120 AM CDT...MOVING
NORTHEAST AT 25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 12, 12:52 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
152 AM CDT SUN JUN 12 2005

TXZ001-120730-
DALLAM TX-
152 AM CDT SUN JUN 12 2005

...STRONG THUNDERSTORM IN DALLAM COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF DALHART AT 152 AM
CDT...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 12, 2:56 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
356 AM CDT SUN JUN 12 2005

TXZ004-120930-
OCHILTREE TX-
356 AM CDT SUN JUN 12 2005

...STRONG THUNDERSTORM IN OCHILTREE COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF WAKA AT 356 AM
CDT...MOVING NORTHEAST AT 30 MPH...TOWARD FARNSWORTH AND PERRYTON.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 12, 3:08 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
408 AM CDT SUN JUN 12 2005

OKZ002-121000-
TEXAS OK-
408 AM CDT SUN JUN 12 2005

...STRONG THUNDERSTORM IN TEXAS COUNTY...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES SOUTHWEST OF
EVA TO 6 MILES SOUTHEAST OF HARDESTY AT 408 AM CDT...MOVING NORTHEAST
AT 30 MPH...TOWARD GUYMON...OPTIMA...AND HOOKER.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Jun 12, 3:14 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
414 AM CDT SUN JUN 12 2005

OKZ001-121000-
CIMARRON OK-
414 AM CDT SUN JUN 12 2005

...STRONG THUNDERSTORM IN CIMARRON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF FELT AT 414 AM
CDT...MOVING NORTHEAST AT 30 MPH...TOWARD BOISE CITY AND KEYES.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC

The radar

The Amarillo radar (KAMA), 178 km away, was scanning. The volume nearest the first event began at 09:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cimarron

When
June 12, 3:15 AM CST
Where
Cimarron County, 3 mi SSE of Boise City
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.700, -102.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459124.